MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/SA20 A.BURRHOLE RES; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/SA20 A.BURRHOLE RES; HYDROCEPHALUS MANAGEMENT
Model Number FX471T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: no abnormalities detected.Connected with rm 4260_1 (m.Blue).Permeability test: the test showed that the progav 2.0 is permeable.Computer control test: the computer controlled test showed the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 8.33 cmh2o.This is within the specified tolerance of 8 cmh2o ± 3 cmh2o.Adjustability test: the progav 2.0 was found to be adjustable to all pressure settings.Braking force and brake function test: the braking force of the progav 2.0 was within the specified tolerance and the brake function operated as expected.Internal inspection of product: in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valve is finally opened with a special tool.After dismantling of the valve, deposits were found in progav 2.0.Results: we are obliged to inform you that the condition of the product could be affected due to the interval between the explantation date and the receipt of the product, because fungus and mold can develop.For the sake of thoroughness and transparency, we would like to point out that an adjustment test and permeability test were already carried out after the revision at the hospital.Based on our investigation results, we can determine deposits.The deposits had no effect to the technical properties at the time of the investigation.The cause of the aforementioned functional impairment is not known to us at the time of the examination.Proteins in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.
 
Event or Problem Description
It was reported that a progav 2.0 (part # fx471t) was implanted during a procedure performed in 2016.According to the complainant, the shunt system was believed to be operated in underdrainage.The patient underwent a revision procedure.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Same event as medwatch-no.: 3004721439-2022-00118 and 3004721439-2022-00119.

Brand Name
PROGAV 2.0 SYS PED.W/SA20 A.BURRHOLE RES
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key15112437
Report Number3004721439-2022-00212
Device Sequence Number20302019
Product Code JXG
UDI-Device Identifier04041906138165
UDI-Public4041906138165
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2023
Device Model NumberFX471T
Device Catalogue NumberFX471T
Device Lot Number20038261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Initial Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient SexMale